MAUDE Adverse Event Report: PENUMBRA, INC. PENUMBRA SYSTEM ACE 64 KIT; NRY

PENUMBRA, INC. PENUMBRA SYSTEM ACE 64 KIT; NRY
Catalog Number 5MAXACE064KIT
Medical Device Problem Codes Kinked (1339); Device Damaged Prior to Use (2284); Out-Of-Box Failure (2311)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 06/26/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This device is available for return.A follow up mdr will be submitted upon completion of the device investigation.
 
Event or Problem Description
During preparation for a thrombectomy procedure, the hospital staff noticed that the penumbra system ace 64 reperfusion catheter (ace 64) was kinked upon removal from the packaging.The kinked ace 64 was found prior to use and therefore, was not used for the procedure.The procedure was completed using a new ace 64.
 
Additional Manufacturer Narrative
The penumbra system ace 64 reperfusion catheter (ace 64) was kinked and fractured approximately 57.5 cm from the hub.Conclusion: evaluation of the returned device revealed that the ace 64 was kinked and fractured on the catheter shaft.This type of damage typically occurs due to improper handling during removal from the packaging tray.If the tubing tray is not removed prior to removing the ace 64 from the packaging, the catheter may become kinked and fractured.Penumbra catheters are inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.

Brand Name
PENUMBRA SYSTEM ACE 64 KIT
Common Device Name
NRY
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key5842058
Report Number3005168196-2016-01109
Device Sequence Number19140055
Product Code NRY
UDI-Device Identifier00814548016467
UDI-Public00814548016467
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K152541
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Radiologic Technologist
Type of Report Initial,Followup
Report Date (Section B) 07/04/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/25/2019
Device Catalogue Number5MAXACE064KIT
Device Lot NumberF68647
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/06/2016
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 07/04/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date08/02/2016
Supplement Report FDA Received Date09/30/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1